What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 7, 8:11 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 7, 8:11 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
811 AM EST Fri Feb 7 2020
.SYNOPSIS...
Rapidly intensifying low pressure will track across eastern
Pennsylvania during this morning, then move across New England
through this afternoon. A sharp cold front will sweep offshore
by early this afternoon. High pressure briefly builds in
Saturday into Sunday, however a weak disturbance moves through
Saturday night into Sunday. Low pressure tracks to our north
Monday with a cold front crossing our area later Monday into
Tuesday, then another low tracks along it. High pressure arrives
Tuesday night into Wednesday, followed by a cold front later
Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A strong and intense low will be lifting northeast across the region
today, and the associated cold front will be crossing our region
around mid day. This will bring a variety of hazards to the region:
Winds: Thanks to how deep and intense this low pressure system could
be (minimum pressure could be below 975 mb!), it's no surprise that
we will have a large pressure gradient across our region, or that
there will be significant pressure rises (as much as 10 mb/3 hr)
behind the front. Consequently, we should have very windy conditions
across the region. Expect at least wind advisory conditions across
most of the region. Along the coast, a brief period of high wind
warning conditions will be possible just ahead of the front this
morning. The one possible exception is in the southern Poconos which
may stay just below wind advisory thanks to the proximity of the
center of the low (more on them below).
Snow: The southern Poconos, specifically Carbon and Monroe counties
are likely to be on the edge of the deformation band as the low
lifts through. With temperatures dropping quickly behind the cold
front, a brief period of snow will be possible starting late this
morning and continuing through early this afternoon. Though the
window of opportunity will be brief, it should be enough for a few
inches of accumulation. Couple that with the winds (even though they
may not be gusting to 45 mph, gusts of 35 to 40 mph are likely in
this area), and we could also have an issue with blowing snow.
Therefore, have issued a winter weather advisory for Carbon and
Monroe Counties through the afternoon. Impacts due to blowing snow
may linger for several hours after the snow has stopped falling.
Temperatures/freezing: Highs will likely be reached early in the day
with temperatures falling quickly behind the front. It looks like
for most areas that there will be enough of a lag and enough dry air
advection between the end of the rain and when temperatures drop
below freezing that black ice shouldn't be a significant concern,
but it bears watching through the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
In the wake of the cold front overnight temperatures will be near
normal (a change from late of consistently above normal
temperatures), with lows mostly in the 20s, except in the higher
terrain of the Poconos where lows in the teens are expected. As the
low lifts further away from the region, winds should gradually
diminish through the night.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...Several chances for mostly wet weather. Colder temperatures
to start then moderation occurs.
Synoptic Overview...A longwave upper-level trough will persist over
the weekend from the Great Lakes eastward. A stronger short wave
trough embedded within the broader trough results in a weak system
moving across our region Saturday night into Sunday. A cold front
then looks to settle across area later Monday and Tuesday as surface
low pressure tracks to our north. Trailing energy should result in
another surface low developing along the front and moving nearby to
start Tuesday. Looks to be a break for much of Wednesday, then a
similar pattern unfolds with the next cold front arriving by later
Thursday.
For Saturday and Sunday...An upper-level trough is forecast to
remain across the East, however a stronger short wave is noted to be
tracking along the southern portion of this trough. This feature
swings across the Mid-Atlantic region later Saturday night and
Sunday morning, however the moisture is limited. There should still
be at least a few rain/snow showers with the model consensus showing
the northern areas more compared to farther south. We maintained
some lower PoPs as a result. Prior to this, some guidance showing a
few snow streamers Saturday trying to make their way into the
Poconos especially before dissipated under a westerly flow. This is
less certain. A cooler day Saturday, then some moderation takes
place Sunday ahead of the next system. That next system will
increase the warm air advection some with perhaps some rain/snow
showers arriving mostly across the western zones overnight.
For Monday and Tuesday...The flow aloft is forecast to be more zonal
for much of this time frame while a trough develops into the Plains
and Midwest. A weak surface low zipping along within this flow
tracks to our north Monday, pulling a cold front across our area. An
area of showers should occur, however some snow showers are expected
across the northern areas before enough warming occurs allowing for
just rain showers. As the flow aloft backs a bit more southwesterly
due to the aforementioned trough organizing well to our west,
additional embedded short waves should induce another weak surface
low along the existing front and bring some precipitation in for
Tuesday. The extent of the precipitation and especially the timing
and thermal fields are less certain. As we go through Tuesday night,
high pressure starts to build in from the west.
For Wednesday and Thursday...The flow aloft is forecast to undergo
amplification with a trough in the Plains eventually shifting
eastward. High pressure across our area should quickly shift
offshore during Wednesday, allowing a return flow and warm air
advection to increase. A warm front should arrive into our area
Wednesday night into Thursday, then surface low pressure with the
incoming upper-level trough tracks over or just west of our area
Thursday. Its cold front shifts offshore Thursday night. There could
be a decent amount of precipitation with this and as of now most of
looks to be rain, however this will depend on the storms evolution.
Given the consensus at this time, milder air is anticipated ahead of
this system.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...Gradual improvement to MVFR and eventually VFR is expected
through the morning into early afternoon. Another round of rain
showers is possible after 12Z, before it drys out by 21Z, especially
for KRDG and KABE. At KRDG and KABE, a brief period of snow and rain
showers is possible through this time. Winds are going to be a big
story today. By sunrise, winds will be southeasterly at 10 to 15 kt
with some gusts near 20 kt. Winds are expected to shift to
southerly/southwesterly by 15Z. Also between 15 and 18Z, we could
see the strongest surge of winds through the day especially for
KACY where gusts near 50 kt will be possible. For the other TAF
sites, gusts near 40 kt are expected. By 18Z, a cold front will be
crossing the region, bringing a shift to westerly winds and another
surge with wind gusts around 40 kt expected. Winds should gradually
diminish starting around 21Z. Moderate confidence on most aspects of
the forecast, but low confidence on the timing of the improvement to
VFR.
Tonight...VFR conditions are expected through the night. Some mid
level clouds around 5000 ft AGL may linger over the region, but
clouds should be decreasing. Westerly winds should continue to
gradually diminish, with wind speeds near 10 kt expected by dawn.
Moderate confidence.
Outlook...
Saturday and Sunday...Mostly VFR. A few rain/snow showers around
Saturday night into Sunday. Westerly winds 10-15 knots Saturday
becoming light and variable Saturday night, then light southerly
during Sunday. Moderate confidence.
Monday and Tuesday...Times of sub-VFR conditions possible as showers
move through. Southwesterly winds increase to around 10 knots Monday
then diminish Monday night, then become light westerly Tuesday. Low
confidence on the extent/timing of sub-VFR conditions.
&&
.MARINE...
The storm warning goes into effect for all waters beginning at 6 AM
this morning. At this point, we are expecting an initial surge of
southerly/southwesterly gusts up to 50 kt mid to late morning
(between 9 AM and Noon). Winds may drop below storm force (but will
still likely be gale force) until a cold front brings a shift to
westerly winds and another surge of gusts near 50kt early this
afternoon (between 1 PM and 4 PM). Winds should gradually diminish,
though gales are likely to continue through at least midnight
everywhere, and could linger into the overnight hours, especially on
the Atlantic coastal waters.
Outlook...
Saturday and Sunday...Small Craft Advisory conditions are
anticipated to be ending as winds and seas diminish, then remain
below advisory criteria Sunday.
Monday and Tuesday...A period of Small Craft Advisory level
southwesterly wind gusts are possible Monday for a time, otherwise
the conditions should be below advisory criteria.
&&
.TIDES/COASTAL FLOODING...
Some minor to briefly advisory-level coastal flooding has
occurred along the Atlantic coast this morning and is now
occurring on the shores of Delaware Bay. Based on these
observations (and how they compare to model forecasts), believe
coastal flooding is likely enough to issue an advisory for the
tidal Delaware River and upper Delaware Bay for this morning's
high tide.
We are also monitoring levels on the eastern shore of
Chesapeake Bay, where an advisory may be required later today.
For now, though, still think sub-advisory conditions will occur.
Lastly, coastal flood statements look to be required for
Barnegat and Little Assawoman Bays. We will be issuing these by
9 am, effective for most of the day.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 7 PM EST this evening for PAZ060>062-070-
071-101>106.
Coastal Flood Advisory until 3 PM EST this afternoon for
PAZ070-071-106.
Winter Weather Advisory until 7 PM EST this evening for PAZ054-
055.
NJ...Wind Advisory until 7 PM EST this evening for NJZ001-007>010-
012-015>019-021.
High Wind Warning until 7 PM EST this evening for NJZ013-014-
020-022>027.
Coastal Flood Advisory until noon EST today for NJZ016.
Coastal Flood Advisory until 3 PM EST this afternoon for
NJZ015-017>019.
DE...Wind Advisory until 7 PM EST this evening for DEZ001-002.
High Wind Warning until 7 PM EST this evening for DEZ003-004.
Coastal Flood Advisory until noon EST today for DEZ001.
MD...Wind Advisory until 7 PM EST this evening for MDZ008-012-015-
019-020.
MARINE...Storm Warning until 6 PM EST this evening for ANZ430-431-
450>455.
&&
Synopsis...Gorse
Near Term...Johnson
Short Term...Johnson
Long Term...Gorse
Aviation...Gorse/Johnson
Marine...Gorse/Johnson
Tides/Coastal Flooding...CMSHazardous weather outlook, Feb 7, 8:05 AM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
805 AM EST Fri Feb 7 2020
DEZ002-MDZ008-012-015-019-020-NJZ001-007>010-012-021-PAZ060>062-
101>105-081315-
Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-
Hunterdon-Somerset-Middlesex-Cumberland-Berks-Lehigh-Northampton-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
805 AM EST Fri Feb 7 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, northeast
Maryland, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NJZ015-017>019-PAZ070-071-106-081315-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
805 AM EST Fri Feb 7 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
DEZ001-NJZ016-081315-
New Castle-Salem-
805 AM EST Fri Feb 7 2020
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
DEZ003-004-NJZ013-014-020-022>027-081315-
Inland Sussex-Delaware Beaches-Western Monmouth-Eastern Monmouth-
Ocean-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-
805 AM EST Fri Feb 7 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ054-055-081315-
Carbon-Monroe-
805 AM EST Fri Feb 7 2020
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ430-431-450>455-081315-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
805 AM EST Fri Feb 7 2020
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CMS
In the hours before
Special weather statement, Feb 7, 4:46 AM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
446 AM EST Fri Feb 7 2020
DEZ001-MDZ008-NJZ001-007>010-012>020-022-026-027-PAZ054-055-
060>062-070-071-101>106-071200-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Atlantic-
Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Elkton, Newton, Washington,
Morristown, Flemington, Somerville, New Brunswick, Freehold,
Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill,
Moorestown, Mount Holly, Jackson, Hammonton, Long Beach Island,
Wharton State Forest, Jim Thorpe, Stroudsburg, Reading,
Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook,
Oxford, West Chester, Kennett Square, Collegeville, Pottstown,
Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
446 AM EST Fri Feb 7 2020
...Areas of Dense fog this morning...
Areas of dense fog have developed across far northern Delmarva,
much of New Jersey, and Southeastern Pennsylvania, including the
Interstate 95 corridor. Visibilities below one half mile will be
possible at times.
Drivers are urged to exercise caution for rapidly changing
visibility. Allow extra time to reach your destination, and if you
encounter fog, reduce speed and increase following distance with
the vehicle in front of you
The fog is expected to dissipate by mid morning as the winds
increase.
Johnson
Local storm report, Feb 7, 9:19 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG 2 S KENNETT SQUARE 39.81N 75.71W
02/07/2020 CHESTER PA COUNTY OFFICIAL
DOWNED TREE NEAR THE INTERSECTION OF KAOLIN
ROAD AND ROUND HILL ROAD. STRONG WINDS WELL
IN ADVANCE OF PRECIPITATION.
&&
CMSLocal storm report, Feb 7, 9:21 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 1 W WILLOWDALE 39.87N 75.73W
02/07/2020 CHESTER PA COUNTY OFFICIAL
DOWNED TREE ON WIRES NEAR THE INTERSECTION
OF WOLLASTON ROAD AND STREET ROAD. STRONG
GUSTS WELL IN ADVANCE OF PRECIPITATION.
&&
CMSLocal storm report, Feb 7, 9:26 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 1 NNE BRANDAMORE 40.06N 75.81W
02/07/2020 CHESTER PA PUBLIC
SEVERAL POWER LINES DOWN NEAR MANOR ROAD AND
HORSESHOE PIKE. STRONG WINDS WELL IN ADVANCE
OF PRECIPITATION.
&&
CMSLocal storm report, Feb 7, 9:34 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG SPRING TWP 40.32N 76.01W
02/07/2020 BERKS PA FIRE DEPT/RESCUE
SEVERAL TREES AND POWER LINES DOWN.
&&
CMSNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 871883, 871864, 871884, 872844, 872846, 872849, 872850, 872851, 872852, 872853, 872854, 872855, 871865, 872856, 872857, 872858, 872860, 872861, 871866, 872862, 871867, 871868, 872863, 872865, 872872, 871869, 872875, 872878, 872880, 872881, 872884, 872885, 872888, 872889, 871870, 872891, 872894, 871871, 871872, 871873.